MAUDE Adverse Event Report: BIOMET MICROFIXATION TRAUMAONE SYSTEM SCREW 2.0X10MM CROSS-DRIVE; PLATE, BONE

BIOMET MICROFIXATION TRAUMAONE SYSTEM SCREW 2.0X10MM CROSS-DRIVE; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the placement of the plate, a screw fractured leaving a fragment imbedded in the patient.A different screw from the system was used to complete the procedure.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.A visual inspection was conducted on the returned screw.The screw shows signs of attempted use including marking/ scratching on the screw head.The screw tip has fractured near where the screw tip meets the screw head.The tip of the screw was not returned.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The reported event is confirmed, based on medical records/product return/etc.This report is being submitted to update additional information in section b4, b5, d4, d9, g3, g6, h2, h3, h4, h6 and h10.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
TRAUMAONE SYSTEM SCREW 2.0X10MM CROSS-DRIVE
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16584024
Report Number0001032347-2023-00067
Device Sequence Number4694483
Product Code JEY
UDI-Device Identifier00888233000277
UDI-Public(01)00888233000277(10)J710810
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K081067
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number41-2010
Device Lot NumberJ710810
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown